MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE 3D 3MM X 8CM; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE 3D 3MM X 8CM; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-3-8-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that there was early detachment of the coil during embolization.There was also stretching/kink damage located at the distal region of the pushwire, but then it was also reported there was no damage to the pushwire.There was no resistance experienced or any detachment attempts made.A continuous flush had been used, and the pusher was not rotated prior to detachment.A snare was then used to retrieve the detached coil and remove it from the patient's body.A replacement coil was then used to complete the procedure.No additional surgical or medical procedures had been performed.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Ancillary devices include a excelsior sl-10.
 
Event or Problem Description
Medtronic received additional information regarding aneurysm location.Aneurysm located in anterior communicating artery, size:6.5*5.3*5.3mm.The vessel was moderate to severe tortuous.There was not any kink/damage to the pushwire.
 
Additional Manufacturer Narrative
B5: event description - additional information medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
2020-08-12 mpxr 747577 (hcp, rep, for): it was reported that there was early detachment of the coil during embolization.There was also stretching/kink damage located at the distal region of the pushwire, but then it was also reported there was no damage to the pushwire.There was no resistance experienced or any detachment attempts made.A continuous flush had been used, and the pusher was not rotated prior to detachment.A snare was then used to retrieve the detached coil and remove it from the patient's body.A replacement coil was then used to complete the procedure.No additional surgical or medical procedures had been performed.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Ancillary devices include a excelsior sl-10.Additional information on 21aug2020: aneurysm located in a-com, size:6.5*5.3*5.3mm.The vessel was moderate to severe tortuous.There was not any kink/damage to the pushwire.
 
Additional Manufacturer Narrative
The axium prime pusher was returned within a dispense coil and the implant coil was returned within a plastic resealable pouch.No bends or kinks were found with the axium prime pusher.The release wire coin was found against the lumen stop and the shield coil was found in good condition.The implant coil was found not attached to the pusher.The implant coil broke off from the pusher from the coil shell weld.In addition, the implant coil polypropylene filament broke off from the detach element.The implant coil was found damaged and stretched on its proximal end.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s reports of ¿kink/damage¿ and ¿premature detachment¿ were confirmed.However, the implant coil was found broken rather than prematurely detached.It is likely the damages found with the returned device occurred during movement against resistance or during repositioning subsequently causing the implant coil to break during removal.It is likely the patient¿s ¿severe¿ vessel tortuosity contributed to the event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BARE 3D 3MM X 8CM
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10414817
Report Number2029214-2020-00805
Device Sequence Number14055876
Product Code KRD
UDI-Device Identifier00847536021242
UDI-Public00847536021242
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2023
Device Model NumberAPB-3-8-3D-ES
Device Catalogue NumberAPB-3-8-3D-ES
Device Lot NumberB045146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2020
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer08/12/2020
11/04/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date08/25/2020
11/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1